Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 224, NWS Dodge City, KS

August 10, 2009Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 10, 2009, 8:58 AM CDT for Ellis County, Trego County, Kansas. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 8:58 AM CDT (13:58 UTC)
Expired
Aug 10, 2009, 10:00 AM CDT
In force
62 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 151 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 9:03 AM CDTTSTM WND DMG4 E Cedar Bluff, KSROOF OF SHED BLOWN OFF TO THE NORTHEAST.
Aug 10, 9:03 AM CDTHAIL 14 E Cedar Bluff, KS
Aug 10, 9:03 AM CDTHAIL 16 Nne Cedar Bluff, KS
Aug 10, 9:10 AM CDTTSTM WND GST 6012 Nw Emmeram, KS
Aug 10, 9:12 AM CDTHAIL 0.758 E Cedar Bluff, KS
Aug 10, 9:15 AM CDTHAIL 0.8815 N Yocemento, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 2.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 101358
SVRDDC
KSC051-195-101500-
/O.NEW.KDDC.SV.W.0224.090810T1358Z-090810T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
858 AM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN CENTRAL KANSAS.
  EASTERN TREGO COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 1000 AM CDT

* AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 4 MILES NORTH OF CEDAR BLUFF...MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR BLUFF...
  RIGA...
  ELLIS...
  YOCEMENTO...
  ANTONINO...
  SCHOENCHEN...
  HAYS...
  RURAL RESIDENCES OF EASTERN TREGO AND ELLIS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3913 9902 3871 9903 3871 9986 3913 9985
      3914 9924 3914 9903
TIME...MOT...LOC 1358Z 263DEG 19KT 3884 9973

$$

18
3 follow-up statements
000 
WWUS53 KDDC 101420
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
920 AM CDT MON AUG 10 2009

KSC195-101430-
/O.CAN.KDDC.SV.W.0224.000000T0000Z-090810T1500Z/
TREGO KS-
920 AM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TREGO COUNTY IS
CANCELLED...

LAT...LON 3913 9902 3871 9903 3871 9958 3890 9958
      3914 9928 3914 9903
TIME...MOT...LOC 1420Z 258DEG 24KT 3879 9949

$$

KSC051-101500-
/O.CON.KDDC.SV.W.0224.000000T0000Z-090810T1500Z/
ELLIS KS-
920 AM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR ELLIS COUNTY...

AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 7 MILES WEST OF ANTONINO...MOVING EAST AT 30
MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANTONINO...
  SCHOENCHEN...
  HAYS...
  MUNJOR...
  TOULON...
  CATHARINE...
  VICTORIA...
  RURAL RESIDENCES OF ELLIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3913 9902 3871 9903 3871 9958 3890 9958
      3914 9928 3914 9903
TIME...MOT...LOC 1420Z 258DEG 24KT 3879 9949

$$

18
000 
WWUS53 KDDC 101441
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
941 AM CDT MON AUG 10 2009

KSC051-101500-
/O.CON.KDDC.SV.W.0224.000000T0000Z-090810T1500Z/
ELLIS KS-
941 AM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR EASTERN ELLIS COUNTY...

AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES WEST OF MUNJOR...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANTONINO...
  MUNJOR...
  TOULON...
  CATHARINE...
  VICTORIA...
  RURAL RESIDENCES OF EASTERN ELLIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3872 9944 3891 9944 3902 9928 3914 9903
      3913 9902 3871 9903
TIME...MOT...LOC 1441Z 258DEG 24KT 3882 9932

$$

18
000 
WWUS53 KDDC 101456
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
956 AM CDT MON AUG 10 2009

KSC051-101506-
/O.EXP.KDDC.SV.W.0224.000000T0000Z-090810T1500Z/
ELLIS KS-
956 AM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLIS COUNTY EXPIRES
AT 1000 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER EASTERN ELLIS COUNTY.

LAT...LON 3872 9944 3891 9944 3902 9928 3914 9903
      3913 9902 3871 9903
TIME...MOT...LOC 1456Z 258DEG 29KT 3886 9910

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:12 AM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 3:12 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
312 AM CDT MON AUG 10 2009

.DISCUSSION...

DAYS 1-2...

FORECAST CONCERNS INCLUDE AT LEAST ONE MORE ROUND OF STORMS,
POSSIBLY SEVERE, AFFECTING THE CWA, AND MAXIMUM TEMPERATURES.

OUR CONUS TROUGH-RIDGE PATTERN IS DECAYING AS A RESPONSE TO ROSSBY
WAVE ENERGY DISPERSION (RWD) ARCING FROM ASIA THROUGH THE NORTH
PACIFIC OCEAN INTO NORTH AMERICA. THIS RWD IS DISLODGING THE
WESTERN STATES TROUGH AND FORCING IT TO LIFT OUT IN CONFLUENT FLOW
TAKING ON A NORTHEAST-SOUTHWEST TILT (LINKED TO AAM TRANSPORT
PROCESSES). THAT, ALONG WITH MY CWA BEING ON THE SOUTHERN EDGE OF
THE WESTERLIES HAS PLACED MUCH OF SOUTHWEST KANSAS IN THE RIGHT REAR
OF EMBEDDED INDIVIDUAL JET STREAKS. THE LAST IN THE RECENT SERIES OF
SHORT WAVE TROUGHS/JET STREAKS WAS PROGRESSING INTO THE GREAT BASIN
AT 0000 UTC 10 AUGUST. ALL MODELS GENERALLY SHOW THIS FINAL FEATURE
AMPLIFYING SLIGHTLY AS IT PROGRESSES INTO THE CENTRAL AND EASTERN
USA DURING THE NEXT FEW DAYS. IT SHOULD ALSO BE MENTIONED THAT
MODELS HAVE BEEN CATCHING UP TO THE ABOVE MENTIONED RWD THAT IS
PROBABLE TO DIG ANOTHER STRONG TROUGH INTO THE WESTERN STATES BY
LATE THIS WEEK AND PERSIST INTO AT LEAST EARLY NEXT WEEK.

THE COLD FRONT RESPONSIBLE FOR THE SUNDAY AFTERNOON STORMS ACROSS
THE SOUTHEAST PORTIONS OF MY CWA HAS STALLED JUST NORTH OF THE
OKLAHOMA BORDER. A CLUSTER OF THUNDERSTORMS HAS BEEN INCREASING IN
COVERAGE ACROSS NORTHEAST COLORADO DURING THE PAST SEVERAL HOURS.
THEIR DEVELOPMENT IS BEING AIDED BY THE GREAT BASIN SHORTWAVE
TROUGH. A RATHER CLEAR CUT FAVORABLE SETUP IS IN PLACE FOR AT LEAST
ONE OR MORE CLUSTERS OF STORMS TO IMPACT PARTICULARLY THE
NORTHEASTERN HALF OF MY CWA LATER TODAY INTO EARLY TUESDAY. LOWER
TROPOSPHERIC FRONTOGENETICAL FORCING COUPLING WITH THE JET DYNAMICS,
STEEP MID TROPOSPHERIC LAPSE RATES TIED TO AN EML, MOISTURE
CONVERGENCE ON THE POLEWARD SIDE OF THE BOUNDARY,ETC.,SHOULD BE MORE
THAN ENOUGH TO GET SURFACE BASED DEVELOPMENT BY LATE THIS AFTERNOON.
MODEL SOUNDINGS SUGGEST 2000 J/KG CAPE ALONG WITH A RESPECTABLE
DIRECTIONAL VERTICAL SHEAR PROFILE, SUPPORTIVE OF STORM ROTATION. I
DO LIKE THE GFS NOTION OF ANOTHER SOUTHWARD SURGE OF COOLER AIR INTO
THE CWA REACHING KDDC BY 0000 UTC 11 AUGUST, HELPING TO FOCUS
THUNDERSTORM DEVELOPMENT. THE MAIN SEVERE HAZARDS WILL BE HIGH WIND
AND HAIL. I WILL MENTION ALL THIS IN THE HWO.

ONE OR MORE MCS/S ARE PROBABLE TO ORGANIZE TONIGHT AND IMPACT
LOCATIONS JUST TO THE NORTHEAST AND EAST OF MY CWA. THUS I TRIED TO
SUGGEST A POP GRADIENT OF SLIGHT CHANCE WEST TO LIKELY FAR EAST.
CONVECTION SHOULD CLEAR OUT OF THE CWA TUESDAY MORNING. THERE WILL
BE SOME STORM DEVELOPMENT OVER THE HIGHER TERRAIN OF SOUTHEAST
COLORADO LATE TUESDAY, AND THESE MAY CATCH THE SOUTHWEST COUNTIES. I
ADDED SLIGHT CHANCE POPS FOR THAT POSSIBILITY.

MAXIMUM TEMPERATURES TODAY WILL BE HIGHLY DEPENDANT ON CLOUD COVER,
STORMS, WHERE VARIOUS BOUNDARIES ARE, ETC.. I ONLY MADE MINOR TWEAKS
TO THE GOING FORECAST. WHILE THE NORTHWEST COUNTIES STAY IN THE 80S,
MEDICINE LODGE MAY AGAIN PUSH 100F. LOWS TONIGHT SHOULD BE A GOOD 5
DEGREES COOLER THAN THIS MORNING AND MAXIMUMS TUESDAY, WHILE
GENERALLY SIMILAR ACROSS THE CWA, MAY STILL NEED TO BE LOWERED A FEW
DEGREES.

EKB

DAYS 3-7...

MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDING ACROSS THE DESERT SOUTHWEST TO
BEGIN THE PERIOD WEDNESDAY. THE GFS AND ECMWF CONTINUE TO SHOW THE
RIDGE MOVING INTO THE CENTRAL PLAINS BY THE END OF THE WEEK LEADING
TO A GRADUAL WARMING TREND FOR THE REGION. THE POSSIBILITY FOR
THUNDERSTORMS CONTINUES TO EXIST ACROSS MORE WESTERN PORTIONS OF THE
CWA LATE WEDNESDAY, PRIMARILY AS A RESULT OF A SURFACE HIGH THAT
WILL BE JUST OFF TO OUR EAST. THIS IN TURN WILL BE INFLUENCE A
SOUTHEASTERLY UPSLOPE FLOW ACROSS SOUTHWEST KANSAS WHICH WILL
PROVIDE AMPLE LOW LEVEL MOISTURE TO THE AREA. ALL MEDIUM RANGE
MODELS INDICATE DEWPOINTS AT H85 IN THE MID TEENS(C) ACROSS MUCH OF
THE CWA FOR THIS TIME FRAME. THIS SET UP, COMBINED WITH A WEST TO
NORTHWESTERLY FLOW ALOFT, WILL PRESENT THE OPPORTUNITY FOR
CONVECTION TO INITIATE ACROSS THE WESTERN HIGH PLAINS WEDNESDAY
AFTERNOON AND EVENING. AGAIN, THE NATURE OF ANY POSSIBLE CONVECTION
WILL LIKELY BE MORE ISOLATED CONSIDERING THE WEST-NORTHWEST FLOW
ALOFT WILL STILL BE FAIRLY WEAK ALONG WITH THE LACK OF ANY OTHER LOW
LEVEL FORCING MECHANISM. AS A RESULT, WILL CONTINUE WITH SLIGHT POPS
ACROSS THE WESTERN PORTION OF THE FORECAST AREA WEDNESDAY. THE
POSSIBILITY FOR PRECIP ACROSS THE WESTERN HIGH PLAINS BEGINS TO
INCREASE AGAIN GOING INTO THE WEEKEND. THE GFS, ECMWF, AND CANADIAN
ALL INDICATE A GENERAL UPPER LEVEL TROUGH OF LOW PRESSURE PATTERN
DEVELOPING ACROSS THE WESTERN CONUS GOING INTO THE WEEKEND WHICH
WILL PUT THE REGION UNDER MORE FAVORABLE CONDITIONS FOR PRECIP.
WILL PASS ALONG TO THE DAY SHIFT THE CONCERN FOR POPS BY LATE IN THE
WEEKEND.

TEMPERATURES WILL CONTINUE TO GRADUALLY WARM EACH DAY THROUGH THE
END OF THE WEEK AS THE UPPER LEVEL RIDGE SLOWLY PUSHES INTO THE
CENTRAL PLAINS. A LOW LEVEL SOUTHERLY FLOW ACROSS SOUTHWEST KANSAS
WILL ALSO ACCOMPANY THE APPROACHING UPPER LEVEL RIDGE THROUGH THE
END OF THE WEEK HELPING TO SLOWLY RAISE HIGH TEMPERATURES. FOR
WEDNESDAY, THE GFS AND ECMWF SHOW TEMPERATURES AT H85 AROUND 20C
ACROSS EASTERN PORTIONS OF THE CWA TO NEAR 25C ALONG THE COLORADO
BORDER. EXPECT HIGHS MAINLY IN THE 90S(F), ESPECIALLY WITH THE WINDS
BECOMING MORE SOUTHERLY. HIGH TEMPERATURES WILL GRADUALLY BUILD INTO
THE MID TO UPPER 90S(F) BY FRIDAY AS WARM AIR ADVECTION CONTINUES TO
TAKE HOLD WITH THE UPPER LEVEL RIDGE MOVING IN. PLAN NO SIGNIFICANT
CHANGES TO TEMPERATURES.

&&

AVIATION...

A COLD FRONT EXTENDING FROM THE PANHANDLE OF OKLAHOMA NORTHEAST
ACROSS SOUTHWEST KANSAS...AND UP INTO NORTHEASTERN KANSAS, WILL
MOVE VERY LITTLE THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE LATE THIS MORNING THROUGH THIS EVENING IN ASSOCIATION WITH
THE FRONT...MAINLY EAST OF A LINE FROM KGCK TO KLBL. VFR CONDITIONS
WILL PREVAIL THROUGH LATE THIS EVENING EXCEPT IN ASSOCIATION WITH
ANY POSSIBLE CONVECTION. WINDS WILL GENERALLY BE LIGHT AND VARIABLE
ACROSS MUCH OF THE FORECAST AREA THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  92  63  90  65 /  30  40  10  10
GCK  88  62  90  63 /  40  30  10  10
EHA  90  61  91  64 /  30  30  20  20
LBL  93  63  90  64 /  30  30  20  20
HYS  88  63  88  65 /  40  40  10  10
P28  98  67  92  68 /  50  60  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN23/32
Hazardous weather outlook, Aug 10, 4:40 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
440 AM CDT MON AUG 10 2009

KSZ030-031-043>046-061>066-074>081-084>090-110945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
440 AM CDT MON AUG 10 2009 /340 AM MDT MON AUG 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL REMAIN NEARLY STATIONARY JUST NORTH OF THE OKLAHOMA
BORDER. AN UPPER LEVEL DISTURBANCE INTERACTING WITH THIS BOUNDARY IS
EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS BY THIS AFTERNOON.
THESE STORMS ARE LIKELY TO ORGANIZE INTO A COMPLEX THAT MAY BE
CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. THE GREATEST THREAT
SHOULD BE NORTHEAST OF A LINE FROM SCOTT CITY TO COLDWATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER,
THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS SOUTHWEST KANSAS STARTING
AROUND THIS UPCOMING WEEKEND AS ANOTHER STRONG LOW PRESSURE TROUGH
DEEPENS ACROSS THE WESTERN USA. IT IS TOO EARLY TO DETERMINE ANY
SEVERE STORM THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3PM CDT TODAY ESPECIALLY
IN THE AREA WHERE THE SEVERE STORM HAZARD IS GREATEST.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

EKB

In the hours before

Special weather statement, Aug 10, 8:17 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 AM CDT MON AUG 10 2009

KSZ030-031-101400-
ELLIS-TREGO-
817 AM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TREGO AND
NORTHWESTERN ELLIS COUNTIES...

AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF OGALLAH...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3898 9947 3897 9979 3910 9985 3914 9980
      3913 9951
TIME...MOT...LOC 1317Z 232DEG 26KT 3907 9970

18
Special weather statement, Aug 10, 8:37 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
837 AM CDT MON AUG 10 2009

KSZ030-031-101415-
ELLIS-TREGO-
837 AM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ADVISORY FOR TREGO AND WESTERN ELLIS
COUNTIES...

AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TREGO CENTER...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3870 9935 3870 10002 3913 9995 3913 9938
TIME...MOT...LOC 1337Z 247DEG 16KT 3886 9989

18
Local storm report, Aug 10, 8:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 AM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             11 NNE OGALLAH          39.12N 99.62W
08/10/2009  E0.88 INCH       TREGO              KS   PUBLIC

&&

01

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:17 AM CDTSpecial Weather StatementDDCTrego43 min
Aug 10, 8:37 AM CDTSpecial Weather StatementDDCTrego38 min
Aug 10, 4:36 PM CDTSevere Thunderstorm WarningDDCClark, Meade39 min
Aug 10, 5:04 PM CDTSpecial Weather StatementDDCClark41 min
Aug 10, 5:43 PM CDTSevere Thunderstorm WarningDDCComanche26 min
Aug 10, 6:51 PM CDTSpecial Weather StatementDDCBarber39 min
Aug 10, 6:56 PM CDTSevere Thunderstorm WarningDDCBarber49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.